MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a5: unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as there is no indication that the lens was implanted section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) had a defect in it near the nozzle, so when advancing the lens down the cartridge the plastic started to bulge out and the lens began to unfold slightly through the opening on the side of the cartridge.The injector did come into contact with the patient.Another johnson & johnson lens was implanted without incident.There was no delay in procedure.The device was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Correction and additional information: upon further review, the cartridge issue reported in the initial report was reassessed as cartridge damage instead of cartridge tip damage and is considered not reportable because it was reported as "lens began to unfold slightly through the opening on the side of the cartridge".Also, product was not received and provided photo evaluation did not identify cartridge tip crack/damage.Therefore, this follow-up #1 is being submitted to provide the corrected data.There will no longer be any further reporting under mfr report number 3012236936-2025-0000283.The following sections have been updated accordingly: section d9: device available for evaluation: product was not returned, but photograph was provided.Section d9: returned to manufacturer on: not applicable.Section h3: device evaluated by manufacturer: product was not evaluated as it was not returned, but photograph was evaluated.Device evaluation: no suspect product was received; however, photos were provided by the customer.The customer provided phots were evaluated.The photo displays the suspect product and the cartridge could be observed to be damaged and cracked.Since no product has been received no further evaluation was performed.Conclusion: the complaint issue "cartridge tip cracked/damaged" was not identified during photo evaluation.The observed "cartridge damaged" and "cartridge crack" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.Section h6: device code: updated as "1069 - break" instead of "1135 - crack".All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21284927
Report Number3012236936-2025-000028
Device Sequence Number15430821
Product Code HQL
UDI-Device Identifier05050474731738
UDI-Public(01)05050474731738(17)270815
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale